Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 442, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 26, 2012, 7:08 PM CDT for Hardin County, Illinois; 5 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 7:08 PM CDT (00:08 UTC)
- Expired
- Sep 26, 2012, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hardin County, IL, Caldwell County, KY, Crittenden County, KY, Hopkins County, KY, Union County, KY, Webster County, KY
The radar
The Paducah radar (KPAH), 83 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS53 KPAH 270008
SVRPAH
ILC069-KYC033-055-107-225-233-270045-
/O.NEW.KPAH.SV.W.0442.120927T0008Z-120927T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT WED SEP 26 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARDIN COUNTY IN SOUTHERN ILLINOIS...
NORTHERN CALDWELL COUNTY IN WESTERN KENTUCKY...
EASTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
WEST CENTRAL HOPKINS COUNTY IN NORTHWEST KENTUCKY...
SOUTHERN UNION COUNTY IN NORTHWEST KENTUCKY...
WESTERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 745 PM CDT.
* AT 701 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF SHAWNEETOWN TO 7 MILES NORTH OF MARION TO
MARION...MOVING EAST AT 45 MPH. A SECOND ISOLATED STORM WAS MOVING
THROUGH NORTHERN CALDWELL COUNTY...WHICH MAY PRODUCE QUARTER SIZE
HAIL.
* LOCATIONS IN THE WARNED AREA INCLUDE...
STURGIS...PROVIDENCE...CRESWELL...CLAY...OLNEY...DIXON...WHEATCROFT
AND FRYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3719 8770 3724 8811 3741 8811 3758 8822
3759 8816 3757 8814 3760 8813 3766 8776
3751 8768
TIME...MOT...LOC 0006Z 256DEG 39KT 3759 8811 3745 8799
3731 8803
WIND...HAIL 60MPH 1.00IN
$$
RST1 follow-up statement
539
WWUS53 KPAH 270024
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT WED SEP 26 2012
ILC069-270034-
/O.CAN.KPAH.SV.W.0442.000000T0000Z-120927T0045Z/
HARDIN IL-
724 PM CDT WED SEP 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY IN
SOUTHERN ILLINOIS IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3719 8770 3722 8795 3742 8788 3762 8802
3766 8776 3751 8768
TIME...MOT...LOC 0024Z 256DEG 39KT 3762 8785 3750 8775
3728 8780
$$
KYC033-055-107-225-233-270045-
/O.CON.KPAH.SV.W.0442.000000T0000Z-120927T0045Z/
UNION KY-WEBSTER KY-CALDWELL KY-HOPKINS KY-CRITTENDEN KY-
724 PM CDT WED SEP 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HOPKINS...WESTERN WEBSTER AND SOUTHERN UNION COUNTIES IN NORTHWEST
KENTUCKY...AND EAST CENTRAL CRITTENDEN AND NORTH CENTRAL CALDWELL
COUNTIES IN WESTERN KENTUCKY UNTIL 745 PM CDT...
AT 720 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES SOUTH OF MORGANFIELD TO CLAY TO CRESWELL...MOVING EAST AT 45
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3719 8770 3722 8795 3742 8788 3762 8802
3766 8776 3751 8768
TIME...MOT...LOC 0024Z 256DEG 39KT 3762 8785 3750 8775
3728 8780
WIND...HAIL 60MPH 1.00IN
$$
RSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:39 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 26, 3:39 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 339 PM CDT WED SEP 26 2012 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 337 PM CDT WED SEP 26 2012 AS A FRONTAL BOUNDARY/SURFACE TROUGH DROPS SLOWLY SOUTHWARD TOWARD OUR CWA...SHOWER AND THUNDERSTORM DEVELOPMENT WILL CONTINUE TO PROPAGATE TO THE SOUTH AND EAST THIS AFTERNOON AND OVERNIGHT. AREAS SOUTH AND EAST OF THE MORNING AND EARLY AFTERNOON CONVECTION HAVE WARMED UP NICELY...AND THEREFORE HAVE DESTABILIZED NICELY. THIS COMBINED WITH SFC DEWPOINTS IN THE MID TO UPPER 60S AND AMPLE 0-6KM SHEAR WILL SUPPORT THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE. THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN ISOLATED TORNADO OR TWO IS NOT OUT OF THE QUESTION. ANY OF THE STRONGER STORMS THIS AFTERNOON COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL...BUT THE EXPECTED AXIS OF ADDITIONAL RAINFALL SHOULD BE SOUTH AND EAST OF THE HEAVY RAINFALL LAST NIGHT AND THIS MORNING...THEREFORE NO PLANS FOR A FLASH FLOOD WATCH AT THIS TIME. ON THURSDAY THE AFOREMENTIONED BOUNDARY WILL BECOME STATIONARY E-W ACROSS OUR CWA...AND WILL WAFFLE BACK AND FORTH ACROSS OUR CWA THROUGH FRIDAY. THIS COMBINED WITH MULTIPLE RIPPLES OF UPPER LEVEL ENERGY STREAKING ACROSS THE REGION WILL GENERATE CHANCES OF PRECIPITATION FOR MOST IF NOT ALL OF THE CWA EACH PERIOD. FRIDAY NIGHT THE BOUNDARY WILL FINALLY GET PUSHED SOUTHWARD BY HIGH PRESSURE BUILDING INTO THE AREA...SO PRECIP CHANCES WILL DIMINISH FROM NORTH TO SOUTH DURING THAT PERIOD. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 337 PM CDT WED SEP 26 2012 THE LONG TERM APPEARS DRY AS A SLOW MOVING SURFACE HIGH PASSES ACROSS THE OHIO VALLEY. WITH EACH SUCCESSIVE MODEL RUN...PRECIP CHANCES GET LOWER FOR SATURDAY MORNING. WILL HOLD ONTO A SLIGHT CHANCE IN FAR SOUTHERN COUNTIES SATURDAY MORNING...BUT THE TREND HAS BEEN FOR A QUICKER ENDING TO THE PRECIP. GENERALLY CLEAR SKIES ARE EXPECTED THEREAFTER...WITH TEMPERATURES A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR UNTIL A WARMING TREND AROUND THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1226 PM CDT WED SEP 26 2012 VFR CONDITIONS SHOULD PREVAIL EARLY AT ALL SITES ALTHOUGH A VCSH/VCTS IS POSSIBLE AFTER 20Z. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM 06Z ON WITH THE POSSIBILITY OF MVFR CIGS AND VSBYS IN THUNDERSTORMS. SOUTH TO SOUTHWEST WINDS AOB 10 KTS WILL BECOME VARIABLE AOB 5 KTS BY 06Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX....MY
Hazardous weather outlook, Sep 26, 12:58 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1258 PM CDT WED SEP 26 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1258 PM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE QUAD STATE REGION. SMALLER CHANCES OF THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE AREA THIS AFTERNOON AND EVENING...HOWEVER THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE GENERALLY EAST OF A LINE FROM MCLEANSBORO TO METROPOLIS ILLINOIS TO MURRAY KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ANY STORMS THAT BECOME SEVERE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TONIGHT. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT...BUT LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Sep 26, 2:35 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 235 PM CDT WED SEP 26 2012 ILZ088-089-092-093-MOZ086-087-110-111-262015- ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-JOHNSON IL-PULASKI IL-SCOTT MO-STODDARD MO-UNION IL- 235 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER...SOUTHERN UNION... NORTHWESTERN PULASKI AND WESTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN STODDARD...SCOTT...SOUTHERN CAPE GIRARDEAU AND SOUTHEASTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 315 PM CDT... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUTCHTOWN TO PUXICO...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CAPE GIRARDEAU...CHAFFEE...SCOTT CITY...ORAN...BENTON...BELL CITY...DONGOLA...TAMMS...THEBES...COMMERCE AND ULLIN. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MY
Special weather statement, Sep 26, 3:12 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT WED SEP 26 2012 ILZ085-088-089-092>094-262100- ALEXANDER IL-JOHNSON IL-MASSAC IL-PULASKI IL-UNION IL-WILLIAMSON IL- 312 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALEXANDER...SOUTHERN WILLIAMSON...EASTERN UNION...NORTHERN PULASKI...NORTHWESTERN MASSAC AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 400 PM CDT... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COBDEN TO TAMMS... AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... VIENNA...DONGOLA...GOREVILLE...KARNAK...LAKE OF EGYPT AREA...PULASKI...ULLIN...AND NEW GRAND CHAIN. MY
Special weather statement, Sep 26, 3:57 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT WED SEP 26 2012 MOZ109-110-262145- BUTLER MO-STODDARD MO- 357 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STODDARD AND BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 445 PM CDT... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARVIELL...OR 10 MILES SOUTH OF POPLAR BLUFF...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... POPLAR BLUFF...FISK AND ROMBAUER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MY
Local storm report, Sep 26, 5:00 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 5 NNE QULIN 36.66N 90.21W
09/26/2012 E1.25 INCH BUTLER MO LAW ENFORCEMENT
REPORTED AT INTERSECTION OF HIGHWAY AA AND COUNTY ROAD
629 IN BROSELEY.
&&
MYSpecial weather statement, Sep 26, 5:02 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 502 PM CDT WED SEP 26 2012 ILZ088-089-092>094-KYZ001>006-MOZ086-087-110>112-114-262330- UNION IL-JOHNSON-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE- BALLARD-MCCRACKEN-GRAVES-BOLLINGER-CAPE GIRARDEAU-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...JONESBORO...VIENNA...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...MARBLE HILL...CAPE GIRARDEAU... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 502 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND THE WESTERN TIP OF KENTUCKY... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS MOVING EAST ACROSS FAR SOUTHEAST MISSOURI...JUST WEST OF THE MISSISSIPPI RIVER. THIS CLUSTER OF STORMS WILL LIKELY MAINTAIN ITS STRENGTH...OR POSSIBLY EVEN STRENGTHEN A BIT MORE LATE THIS AFTERNOON INTO EARLY EVENING AS IT SHIFTS EASTWARD INTO AR SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING UP TO DIME OR NICKLE SIZED HAIL...LOCALLY HEAVY RAINFALL UP TO AN INCH OR SO AN HOUR...AND FREQUENT DEADLY LIGHTNING. SOME COMMUNITIES AFFECTED MAY INCLUDE CAPE GIRARDEAU...SHIKESTON...AND CAIRO MISSOURI...GRAND CHAINS TO METROPOLIS IN ILLINOIS...AND FROM CLINTON AND BARDWELL TO PADUCAH AND CLINTON IN WESTERN KENTUCKY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Sep 26, 6:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 5 W BEULAH 37.29N 87.75W
09/26/2012 M1.75 INCH HOPKINS KY TRAINED SPOTTER
ALSO WINDS GUSTING UP TO 40 MPH
&&
JAYSONWNearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.